question-icon

What Causes Swelling In The Knees While On Meloxicam?

default
Posted on Tue, 31 Oct 2017
Question: I have had a swollen knee and pain when I stand up from a sitting position, pain when I walk, for a couple of weeks, my ankle swells when I do normal everyday activities to keep myself fed and so on during the day. I contacted my Primary Physician yesterday, and he prescribed Meloxicam 7.5 mg tablets. One a day. I have appointment to see him Tuesday. My problem is I’m afraid to take this medicine after I read all the information. What should I do, just give it a shot or not. I’m 81years old. My email is: YYYY@YYYY
doctor
Answered by Dr. Michelle Gibson James (42 minutes later)
Brief Answer:
effects tend to occur in minority not majority

Detailed Answer:
HI, thanks for using healthcare magic

Side effects tend to occur in the minority not majority of persons using the medication.

The list of side effects has to be thorough so that persons are aware of everything that can potentially occur but most of these do not occur.

if you look at the information, it may list effects that occur in a certain percentage of persons, usually 10% and other lists may state 1 to 10% etc

In addition , the most common effects are not permanent effects eg heartburn, nausea, abdominal pain, constipation or diarrhea.
These are effects that would stop when the medication is discontinued.

You can consider trying it to see if it helps you.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Swelling In The Knees While On Meloxicam?

Brief Answer: effects tend to occur in minority not majority Detailed Answer: HI, thanks for using healthcare magic Side effects tend to occur in the minority not majority of persons using the medication. The list of side effects has to be thorough so that persons are aware of everything that can potentially occur but most of these do not occur. if you look at the information, it may list effects that occur in a certain percentage of persons, usually 10% and other lists may state 1 to 10% etc In addition , the most common effects are not permanent effects eg heartburn, nausea, abdominal pain, constipation or diarrhea. These are effects that would stop when the medication is discontinued. You can consider trying it to see if it helps you. I hope this helps, feel free to ask any other questions